Side Effects

Expert Q&A

Medication Side Effects Part II: Weight Gain, Akathisia, Hair Loss, and Orthostasis

Topics: Akathisia | Falls | Hair loss | Orthostasis | Pharmacology Tips | Psychopharmacology Tips | Side Effects | Weight Loss Medications

Editor’s note: In the June/July issue, Dr. Mago shared a sampling of his strategies for nausea, sweating, and dry mouth. We wrap up that conversation here with a few more tips on managing side effects. Weight gain TCPR: What’s your approach to antipsychotic-induced weight gain? Dr. Mago: Prevention is better than treatment. So, when possible, we

Read More
Expert Q&A

Medication Side Effects: Nausea, Sweating, and Dry Mouth

Topics: Pharmacology | Pharmacology Tips | Side Effects

TCPR: What’s the best way to manage side effects: lower the dose of the current medication or use an antidote? Dr. Mago: If the patient can stay well on a lower dose, that’s usually my first approach. Most side effects are dose related. TCPR: For the rest of this interview, we’ll assume that lowering the dose or changing the medication was not

Read More